Alert archive / Florida / Extreme Wind Warnings in 2017
Extreme Wind Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this extreme wind warning at Sep 10, 2017, 11:14 PM EDT for Polk County, Florida. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 11:14 PM EDT (03:14 UTC)
- Expired
- Sep 11, 2017, 12:45 AM EDT
- In force
- 91 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WFUS52 KTBW 110314
EWWTBW
FLC105-110445-
/O.NEW.KTBW.EW.W.0002.170911T0314Z-170911T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tampa Bay Area Ruskin FL
1114 PM EDT SUN SEP 10 2017
The National Weather Service in Ruskin has issued a
* Extreme Wind Warning for...
Polk County in central Florida...
* Until 1245 AM EDT
* At 1111 PM EDT, National Weather Service Doppler radar and
emergency management in Hardee County indicated a core of very
strong winds, associated with the eyewall of Hurricane Irma that
were moving northward into Polk County. Wind gusts greater than
100 mph are possible across Polk County through 1230 AM. This is
an dangerous and potentially life-threatening situation for those
outdoors!
* Locations impacted include...
Lakeland, Winter Haven, Haines City, Bartow, Lake Wales,
Auburndale, Fussels Corner, Combee Settlement, Lakeland Linder
Airport, Medulla, Jan Phyl Village, Poinciana, Fort Meade, Lake
Alfred, Crooked Lake Park, Mulberry, Dundee, Frostproof, Davenport
and Eagle Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
&&
LAT...LON 2765 8139 2765 8205 2816 8206 2822 8154
2814 8152 2814 8146 2809 8146 2808 8144
2805 8143 2806 8145 2804 8146 2802 8143
TIME...MOT...LOC 0311Z 166DEG 22KT 2772 8176
$$
TBWWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this extreme wind warning went out at Sep 10, 4:24 PM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Sep 10, 4:24 PM EDT, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
424 PM EDT Sun Sep 10 2017
...Major Hurricane Irma made landfall this afternoon at Marco
Island...
.SHORT TERM (Rest of today through Monday)...
Irma on the immediate southwest FL coast early this afternoon is
expected to track up along the FL Gulf coast through the rest of
the night and then exit west central Fl during Mon. Tropical storm
to hurricane force winds accompany Ira along with showers and at
times very heavy rain. Hurricane and storm surge warnings continue
along with a flash flood watch.
.MID TERM/LONG TERM (Monday Night-Sunday)...
Irma will be moving well away from the region during Monday night
and Tuesday with decreasing cloudiness and some drier air spreading
over the forecast area. The rather dry air, precipitable water less
than 1.5 inches, will limit convection on Tuesday into Wednesday
with only isolated to low end scattered rain chances. Deep layer
moisture will increase by late week with scattered showers and
thunderstorms returning for Thursday through Sunday. Temperatures
will return to near normal values for the period.
&&
.AVIATION...
10/18Z TAFs. Irma is providing BKN MVFR CIGS with OCNL MVFR VSBY
in SHRA for much of the period. NE winds become tropical storm
then hurricane force..late afternoon and evening in the south and
in the early hours of Mon in the north. Winds shift to SW toward
sunrise.
&&
.MARINE...Irma will continue moving along the Florida Gulf coast
with hazardous winds and seas into Monday then winds and seas
begin to diminish Tuesday.
&&
.FIRE WEATHER... Tropical airmass provides abundant moisture...with
rain/showers and a few thunderstorms.
&&
.Preliminary Point Temps/PoPs...
TPA 76 84 77 87 / 100 80 30 20
FMY 79 86 77 88 / 90 60 20 20
GIF 75 83 74 88 / 100 70 20 20
SRQ 78 84 77 85 / 100 70 30 20
BKV 76 82 73 87 / 100 80 30 20
SPG 76 84 77 87 / 100 80 30 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
Inland Sarasota-Pinellas-Polk-Sumter.
Flash Flood Watch through Monday afternoon for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Gulf waters...Hurricane Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood
FL out 20 NM-Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay
waters-Waters from Bonita Beach to Englewood FL out
20 to 60 NM-Waters from Englewood to Tarpon Springs
FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...69/CloseHazardous weather outlook, Sep 10, 4:52 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 452 AM EDT Sun Sep 10 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-102100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 452 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...TROPICAL IMPACT... Hurricane Irma is forecast to track from south to north over the western Florida peninsula late today through Monday morning. There is a high threat for damaging winds, flash flooding, storm surge, moderate to major river flooding, and a moderate risk of tornadoes across the entire forecast area. See the latest Hurricane Local Statement for expected county specific impacts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...TROPICAL IMPACT... Hurricane Irma will lift north of Levy county Monday morning. Numerous showers and thunderstorms will persist over west central Florida in the wake of Irma...with gradually improving conditions from south to north through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
In the hours before
Local storm report, Sep 10, 9:31 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
931 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HURRICANE N SEBRING REGIONAL AIRP 27.46N 81.34W
09/10/2017 HIGHLANDS FL AWOS
SUSTAINED WINDS OF 54KT/62MPH WITH PEAK GUST TO
75KT/86MPH AT SEBRING REGIONAL AIRPORT.
&&
CLOSELocal storm report, Sep 10, 9:34 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
934 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HURRICANE S ARCADIA 27.22N 81.86W
09/10/2017 DESOTO FL MESONET
WEATHER STATION NEAR THE HARDEE COUNTY EOC IN ARCADIA
MEASURED A PEAK WIND GUST OF 79 MPH. PRESSURE 28.16
INCHES...952.9 MB.
&&
MCKAUGHANLocal storm report, Sep 10, 9:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
956 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HURRICANE 4 WNW CLEARWATER 27.98N 82.83W
09/10/2017 GMZ853 FL C-MAN STATION
PEAK WIND GUST OF 65 KNOTS/74 MPH AT PIER 60 - CLEARWATER
BEACH.
&&
CLOSELocal storm report, Sep 10, 10:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1041 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HURRICANE 4 WNW CLEARWATER 27.98N 82.83W
09/10/2017 GMZ853 FL C-MAN STATION
SUSTAINED WINDS OF 55KT/63MPH WITH PEAK GUST TO
67KT/77MPH AT PIER 60 - CLEARWATER BEACH.
&&
CLOSELocal storm report, Sep 10, 11:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1101 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HURRICANE NNE LACOOCHEE 28.05N 81.96W
09/10/2017 POLK FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED VIA SOCIAL MEDIA THAT A TREE
FELL ON AN APARTMENT COMPLEX CAUSING SIGNIFICANT DAMAGE.
8 PEOPLE WERE DISCPLACED BUT NO INJURIES REPORTED.
&&
NORMANLocal storm report, Sep 10, 11:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1109 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HURRICANE 10 SSW BARTOW 27.75N 81.89W
09/10/2017 POLK FL MESONET
SUSTAINED WINDS OF 37KT/43 MPH WITH PEAK GUST TO 75KT/86
MPH AT AR663 APRS SITE.
&&
CLOSEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:00 AM EDT | Special Weather Statement | TBW | Polk | 60 min |
| Sep 11, 2:03 AM EDT | Special Weather Statement | TBW | Sumter | 57 min |
| Sep 11, 3:13 AM EDT | Areal Flood Warning | TBW | Citrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 3 more | 3 hr |
| Sep 11, 3:17 AM EDT | Special Weather Statement | TBW | Sumter | 58 min |
| Sep 11, 5:29 AM EDT | Tropical Storm Warning | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 10 hr |
| Sep 11, 12:04 PM EDT | Small Craft Advisory | TBW | 20 hr | |
| Sep 11, 3:08 PM EDT | Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 3 hr |
| Sep 11, 3:19 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 6 hr |
| Sep 11, 3:19 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 6 hr |
Nearby
Extreme Wind Warnings in Florida, 2017Every extreme wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.